Hurricane Katrina and Shots
AnonymousJuly 30, 2008 at 12:05 am
My Husband was diagnosed withCIDP .He has gone from astrong man of 53 to someone who cant walk without a walker.He had a seizure a month ago and seems to be dying befor my eyes.The neurologist was going to start him on a steroid but then he had the seizure so he did not think that fit with diagnosis.He is sending us to johnshopkins on Aug 11.He had HeptA,tetnus/dipth.befor he left for katrina.He fell and then developed footdrop.He has excessive sweating ,and fatiuge.I had to quit my job as well to care for him.I dont know what to do.Know one can give me any real answers.I am nervous for the treament as well .Thanks for letting me vent.Everyone seems so nice.does anyone else know of any other people that came back from katrina with problems??
AnonymousJuly 30, 2008 at 12:10 am
First off, let me welcome you here. Although I have no answers to your questions, I am sure someone here will. I just wanted to say, hang in there. You are so important to your husband and his well being. There is lots to be learned here. Feel free to ask all kinds of questions and we’ll all do our best to help.
AnonymousJuly 30, 2008 at 5:04 am
Hi! My area was flooded really bad when Hurricane Floyd. It’s hard to tell what has happened to your husband. I know with Hurricane Floyd that many died of cancer after that flood. Some even got sick very bad that caused death from their illness.
Your husband was exposed to many nasty things during that flood. Many chemical exposures and alot of bacteria floating around. I never had asthma and after that flood I developed asthma. His immune system also has alot to do with it. Even the vaccines might have caused problems.
I will keep your husband on my prayer list and hope that John Hopkins can figure him out and get him well again!
I just wonder what the Mississippi flood is going to do with all the residents there! So sorry to hear about your husband. I do hope they can find out what has happened and get him well again!
AnonymousJuly 30, 2008 at 10:15 am
Caregivers are the heart of our recovery and we can never ever thank you enough for all you do to help us get well. It is sometimes a thankless job. My husband often thinks I never gave a thought to how GBS affected him and I suppose at times he is right. But I do know he struggled, with raising the kids, being there for me, making sure my needs were met,…it was not easy for him and I understand how and why he feels the way he does. Everyone worried about me and he, as a caregiver, was not taken care of. I have a quote I use often and that is “Take care of the caregiver!” Don’t foget to take care of yourself.
GBS stands for Getting Better Slowly. This could be a long haul for you both so rest when you can, visit us for strength and support to get through each day. There is a thread that is for caregivers. Visit there. You may find somethings that will help you on this journey.
Will keep you in my prayers.
AnonymousJuly 30, 2008 at 10:36 am
Shrimpbox73, Welcome to the family. John Hopkins has a fine reputation and many of our members go there for treatment. Feel free to ask any questions. There is so much to learn here and so many knowledgeable people to help you and your husband. God Bless you both. Take good care of each other.
AnonymousJuly 30, 2008 at 12:23 pm
Hi Shrimpbox, Welcome to The Family! Has your husband received any ivig treatments yet? He might still have cidp along with something else that is causing seizures. One seizure doesn’t neccesarily writeoff cidp. Seizures are similar to missfires in the nerves-the connection is lost. I hope the best for you and your husband. You are his strength now and it sounds like you are a rock!! Keep a positive attitude and things will turn out for the better. Please take care of yourself as well as you care for your husband. Take care.
AnonymousJuly 30, 2008 at 9:51 pm
[QUOTE=angel2ndclass22699]Hi Shrimpbox, Welcome to The Family! Has your husband received any ivig treatments yet? He might still have cidp along with something else that is causing seizures. One seizure doesn’t neccesarily writeoff cidp. Seizures are similar to missfires in the nerves-the connection is lost. I hope the best for you and your husband. You are his strength now and it sounds like you are a rock!! Keep a positive attitude and things will turn out for the better. Please take care of yourself as well as you care for your husband. Take care.[/QUOTE]
My husband has not been treated with anything but dilantin for the seizures.he is also diabetic.We can’t win for losing!! I just hope he has the strength for the long road ahead of him.I am a very strong person but this disease has realy been difficult.I guess because it is the fact that our future is so unknown.If I new what i was in store for i could prepare .I will keep you posted on hopkins.thanks again to all who sent a message.
You must be logged in to reply to this topic.